Alert archive / Washington / Red Flag Warnings in 2016
Red Flag Warning 12, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 17, 2016, 1:40 PM PDT. It took effect at Aug 18, 2016, 11:00 AM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2016, 1:40 PM PDT (20:40 UTC)
- In effect from
- Aug 18, 2016, 11:00 AM PDT
- Expired
- Aug 19, 2016, 9:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
513 WWUS86 KPDT 172040 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 140 PM PDT WED AUG 17 2016 ...VERY DRY AND WINDY THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON ACROSS THE COLUMBIA BASIN... .ON THURSDAY EVENING...A BACK DOOR COLD FRONT WILL BRING STRONG NORTH WINDS TO THE COLUMBIA BASIN IN EASTERN WASHINGTON. GUSTY WINDS WILL PERSIST THROUGH THE NIGHT AND IT WILL REMAIN BREEZY ON FRIDAY. DAYTIME RELATIVE HUMIDITY WILL BE VERY LOW BOTH THURSDAY AND FRIDAY...AND OVERNIGHT HUMIDITY RECOVERY WILL BE MODERATE TO POOR. WAZ641-675-181700- /O.UPG.KPDT.FW.A.0008.160818T2100Z-160820T0400Z/ /O.NEW.KPDT.FW.W.0012.160818T1800Z-160820T0400Z/ LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 140 PM PDT WED AUG 17 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 9 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN WAZ641...FIRE WEATHER ZONE 641. IN WAZ675... FIRE WEATHER ZONE 675. * TIMING...WINDS WILL INCREASE THURSDAY AFTERNOON AND EVENING...WITH THE STRONGEST WINDS EXPECTED BETWEEN 11 PM AND 5 AM FRIDAY MORNING. WINDS WILL REMAIN BREEZY THROUGH THE DAY FRIDAY. * WIND...NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH THURSDAY AFTERNOON AND NIGHT. NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH ON FRIDAY. * HUMIDITY...AS LOW AS 8 TO 16 PERCENT DURING THE DAY...ONLY IMPROVING TO 35 TO 60 PERCENT OVERNIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
6 follow-up statements
851 WWUS86 KPDT 181835 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1135 AM PDT THU AUG 18 2016 ...VERY DRY AND WINDY THROUGH FRIDAY AFTERNOON ACROSS THE COLUMBIA BASIN... .THIS EVENING...A BACK DOOR COLD FRONT WILL BRING STRONG NORTH WINDS TO THE COLUMBIA BASIN IN EASTERN WASHINGTON. GUSTY WINDS WILL PERSIST THROUGH THE NIGHT AND IT WILL REMAIN BREEZY ON FRIDAY. DAYTIME RELATIVE HUMIDITY WILL BE VERY LOW BOTH THURSDAY AND FRIDAY...AND OVERNIGHT HUMIDITY RECOVERY WILL BE MODERATE TO POOR. WAZ641-675-191800- /O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 1135 AM PDT THU AUG 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... * AFFECTED AREA...IN WAZ641...FIRE WEATHER ZONE 641. IN WAZ675... FIRE WEATHER ZONE 675. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND EVENING...WITH THE STRONGEST WINDS EXPECTED BETWEEN 11 PM AND 5 AM FRIDAY MORNING. WINDS WILL REMAIN BREEZY THROUGH THE DAY FRIDAY. * WIND...NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON AND NIGHT. NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH ON FRIDAY. * HUMIDITY...AS LOW AS 8 TO 16 PERCENT DURING THE DAY...ONLY IMPROVING TO 35 TO 60 PERCENT OVERNIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
565 WWUS86 KPDT 182049 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 149 PM PDT THU AUG 18 2016 ...VERY DRY AND WINDY THROUGH FRIDAY AFTERNOON ACROSS THE COLUMBIA BASIN... .THIS EVENING...A BACK DOOR COLD FRONT WILL BRING STRONG NORTH WINDS TO THE COLUMBIA BASIN IN EASTERN WASHINGTON. GUSTY WINDS WILL PERSIST THROUGH THE NIGHT AND IT WILL REMAIN BREEZY ON FRIDAY. DAYTIME RELATIVE HUMIDITY WILL BE VERY LOW BOTH THIS AFTERNOON AND FRIDAY...AND OVERNIGHT HUMIDITY RECOVERY WILL BE MODERATE TO POOR. WAZ639-192200- /O.EXA.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 149 PM PDT THU AUG 18 2016 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT FRIDAY. * AFFECTED AREA...IN WAZ639...FIRE WEATHER ZONE 639. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND EVENING... WITH THE STRONGEST WINDS EXPECTED BETWEEN 11 PM AND 5 AM FRIDAY MORNING. WINDS WILL REMAIN BREEZY THROUGH THE DAY FRIDAY. * WIND...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS EVENING THROUGH FRIDAY AFTERNOON. * HUMIDITY...AS LOW AS 8 TO 16 PERCENT DURING THE DAY...ONLY IMPROVING TO 30 TO 50 PERCENT OVERNIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ641-675-192200- /O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 149 PM PDT THU AUG 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... * AFFECTED AREA...IN WAZ641...FIRE WEATHER ZONE 641. IN WAZ675... FIRE WEATHER ZONE 675. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND EVENING... WITH THE STRONGEST WINDS EXPECTED BETWEEN 11 PM AND 5 AM FRIDAY MORNING. WINDS WILL REMAIN BREEZY THROUGH THE DAY FRIDAY. * WIND...NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON AND NIGHT. NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH ON FRIDAY. * HUMIDITY...AS LOW AS 8 TO 16 PERCENT DURING THE DAY...ONLY IMPROVING TO 35 TO 60 PERCENT OVERNIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
585 WWUS86 KPDT 191653 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 953 AM PDT FRI AUG 19 2016 ...VERY DRY AND WINDY TODAY ACROSS THE COLUMBIA BASIN... .BREEZY NORTHERLY WINDS WILL PERSIST THROUGH THE DAY IN MANY AREAS OF THE WASHINGTON COLUMBIA BASIN AND SIMCOE HIGHLANDS. DAYTIME RELATIVE HUMIDITY WILL BE LOW. WAZ641-675-200100- /O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 953 AM PDT FRI AUG 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONES 641 AND 675 COVERING THE LOWER COLUMBIA BASIN...THE YAKIMA VALLEY...AND THE HANFORD DISTRICT. * WIND...NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ639-200100- /O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 953 AM PDT FRI AUG 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 639 COVERING THE SIMCOE HIGHLANDS. * WIND...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
700 WWUS86 KPDT 191807 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1107 AM PDT FRI AUG 19 2016 ...VERY DRY AND WINDY TODAY ACROSS THE COLUMBIA BASIN AND CENTRAL OREGON... .BREEZY NORTHERLY WINDS WILL PERSIST THROUGH THE DAY IN MANY AREAS OF THE WASHINGTON COLUMBIA BASIN AND SIMCOE HIGHLANDS. WINDS WILL INCREASE THIS AFTERNOON ALONG THE EAST SLOPES OF THE OREGON CASCADES AND CENTRAL OREGON. DAYTIME RELATIVE HUMIDITY WILL BE LOW IN THESE AREAS. ORZ610-611-640-200215- /O.EXA.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST - MINUS SISTERS RANGER DISTRICT-CENTRAL MOUNTAINS OF OREGON- 1107 AM PDT FRI AUG 19 2016 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610...611 AND 640... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 610 AND 611 COVERING THE EAST SLOPES OF THE OREGON CASCADES AND WARM SPRINGS DISTRICT AND FIRE ZONES 640 COVERING CENTRAL OREGON AND THE PRINEVILLE DISTRICT. * WIND...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ641-675-200215- /O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 1107 AM PDT FRI AUG 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONES 641 AND 675 COVERING THE LOWER COLUMBIA BASIN...THE YAKIMA VALLEY...AND THE HANFORD DISTRICT. * WIND...NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ639-200215- /O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 1107 AM PDT FRI AUG 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 639 COVERING THE SIMCOE HIGHLANDS. * WIND...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
155 WWUS86 KPDT 192135 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 235 PM PDT FRI AUG 19 2016 ...VERY DRY AND WINDY TODAY ACROSS THE COLUMBIA BASIN AND CENTRAL OREGON... ...VERY DRY AND WINDY AGAIN SUNDAY AFTERNOON THROUGH MONDAY ACROSS THE COLUMBIA GORGE AND BASIN... BREEZY NORTHERLY WINDS WILL PERSIST THROUGH THE DAY IN MANY AREAS OF THE WASHINGTON COLUMBIA BASIN AND SIMCOE HIGHLANDS. WINDS WILL INCREASE THIS AFTERNOON ALONG THE EAST SLOPES OF THE OREGON CASCADES AND CENTRAL OREGON. DAYTIME RELATIVE HUMIDITY WILL BE LOW IN THESE AREAS. WESTERLY WINDS TURN BREEZY TO WINDY SUNDAY AFTERNOON THROUGH MONDAY IN THE COLUMBIA GORGE AND BASIN IN ASSOCIATION WITH A STRONG MARINE PUSH. THESE GUSTY WINDS WILL ALSO COMBINE WITH VERY LOW HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS IN THESE AREAS. WAZ641-200400- /O.NEW.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/ /O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ LOWER COLUMBIA BASIN OF WASHINGTON- 235 PM PDT FRI AUG 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 641... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 641... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 641 COVERING THE LOWER COLUMBIA BASIN. * WIND...NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THIS EVENING. THEN ON SUNDAY WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WAZ639-200400- /O.NEW.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/ /O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 235 PM PDT FRI AUG 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 639 COVERING THE COLUMBIA RIVER GORGE AND PARTS OF THE SIMCOE HIGHLANDS. * WIND...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 30 MPH. ON SUNDAY WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON. 15 TO 25 PERCENT SUNDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ610-611-640-200400- /O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST - MINUS SISTERS RANGER DISTRICT-CENTRAL MOUNTAINS OF OREGON- 235 PM PDT FRI AUG 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610... 611 AND 640... * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 610 AND 611 COVERING THE EAST SLOPES OF THE OREGON CASCADES AND WARM SPRINGS DISTRICT AND FIRE ZONES 640 COVERING CENTRAL OREGON AND THE PRINEVILLE DISTRICT. * WIND...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ675-200400- /O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 235 PM PDT FRI AUG 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 675... * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 675 COVERING THE LOWER COLUMBIA BASIN...THE YAKIMA VALLEY...AND THE HANFORD DISTRICT. * WIND...NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ639-641-200400- /O.NEW.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- 235 PM PDT FRI AUG 19 2016 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639 AND 641... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 639 COVERING THE COLUMBIA RIVER GORGE AND FIRE WEATHER ZONE 641 COVERING THE LOWER COLUMBIA BASIN AND PARTS OF THE BLUE MOUNTAIN FOOTHILLS. * TIMING...WINDS WILL START TO INCREASE SUNDAY AFTERNOON...LIKELY PEAKING ON SUNDAY EVENING. WINDS WILL REMAIN BREEZY TO WINDY THROUGH THE DAY ON MONDAY. HUMIDITY VALUES WILL BE VERY LOW SUNDAY AFTERNOON AND AGAIN ON MONDAY. * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY EVENING. * HUMIDITY...10 TO 18 PERCENT SUNDAY AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
766 WWUS86 KPDT 200353 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 853 PM PDT FRI AUG 19 2016 ...VERY DRY AND WINDY SUNDAY AFTERNOON THROUGH MONDAY ACROSS THE COLUMBIA GORGE AND BASIN... WESTERLY WINDS TURN BREEZY TO WINDY SUNDAY AFTERNOON THROUGH MONDAY IN THE COLUMBIA GORGE AND LOWER COLUMBIA BASIN IN ASSOCIATION WITH A STRONG MARINE PUSH. THESE GUSTY WINDS WILL ALSO COMBINE WITH VERY LOW HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS IN THESE AREAS. WAZ641-201600- /O.EXP.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ /O.CON.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/ LOWER COLUMBIA BASIN OF WASHINGTON- 853 PM PDT FRI AUG 19 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 641... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 641... * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 641 COVERING THE LOWER COLUMBIA BASIN. * WIND...ON SUNDAY WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT SUNDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WAZ639-201600- /O.EXP.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ /O.CON.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/ EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 853 PM PDT FRI AUG 19 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 639 COVERING THE COLUMBIA RIVER GORGE AND PARTS OF THE SIMCOE HIGHLANDS. * WIND...ON SUNDAY WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT SUNDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ610-611-640-200500- /O.EXP.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST - MINUS SISTERS RANGER DISTRICT-CENTRAL MOUNTAINS OF OREGON- 853 PM PDT FRI AUG 19 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610... 611 AND 640... WINDS HAVE DECREASED AND RELATIVE HUMIDITY HAS IMPROVED. $$ WAZ675-200500- /O.EXP.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/ EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 853 PM PDT FRI AUG 19 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 675... WINDS HAVE DECREASED AND RELATIVE HUMIDITY HAS IMPROVED. $$ ORZ639-641-201600- /O.CON.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- 853 PM PDT FRI AUG 19 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639 AND 641... * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 639 COVERING THE COLUMBIA RIVER GORGE AND FIRE WEATHER ZONE 641 COVERING THE LOWER COLUMBIA BASIN AND PARTS OF THE BLUE MOUNTAIN FOOTHILLS. * TIMING...WINDS WILL START TO INCREASE SUNDAY AFTERNOON... LIKELY PEAKING ON SUNDAY EVENING. WINDS WILL REMAIN BREEZY TO WINDY THROUGH THE DAY ON MONDAY. HUMIDITY VALUES WILL BE VERY LOW SUNDAY AFTERNOON AND AGAIN ON MONDAY. * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY EVENING. * HUMIDITY...10 TO 18 PERCENT SUNDAY AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 17, 10:10 AM PDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 17, 10:10 AM PDT, 3 hours 30 minutes before
Area Forecast Discussion...Updated Aviation Discussion
National Weather Service Pendleton OR
1010 AM PDT WED AUG 17 2016
.UPDATE....A weak trough of low pressure will be over the area today.
However there will be little moisture associated with it. So a
continuation of sunny and hot weather is expected. As a trough
sharpens over the northern Rockies on Thursday northerly flow will
increase and could result in fire weather concerns. This will also
result in slightly cooler temepratures for Friday. Current forecast
is on track for today and tonight with just minor changes to the
wind forecast. 78
&&
.PREV DISCUSSION... /issued 416 AM PDT WED AUG 17 2016/
SHORT TERM...Today through Friday...General Overview....Very warm
and dry for the short term. Breezy conditions expected Thursday
evening and Friday across the Lower Columbia Basin. No
precipitation expected in the short term and skies will be mostly
clear. Patchy smoke will be possible along southeast Grant County
where the Rail Fire currently burns. Highs will be in the mid 90s
to lower 100s today and tomorrow across the lower elevations with
mid 80s to lower 90s mountains. By Friday highs will be in the mid
80s to lower 90s across the lower elevations, with upper 70s to mid
80s mountains.
Technical Synopsis...Dry westerly flow will shift out of the
northwest through tomorrow, as a ridge of high pressure from the
Pacific attempts to build over the inland Pacific Northwest. This
will present the very warm temperatures mentioned above. However, a
fast moving disturbance will hinder the eastward progression of the
ridge on Thursday evening into Friday as it clips eastern Washington
and Oregon. Although the moisture will be isolated to the
Idaho/Montana area there will be tight northerly pressure gradients
set up. This will promote the breezy to windy conditions, mainly
over the Lower Columbia Basin and adjacent valleys, Thursday evening
into Friday. This same system will allow for temperatures to cool
off by 5 to 10 degrees from Thursday's highs. Weber
LONG TERM...Friday Night through Tuesday...Dry and warm conditions
will continue through the extended period. Friday and Saturday an
upper level ridge will remain in the northeastern Pacific Ocean with
a trough over the central and eastern US. This will keep dry
northwest flow across the eastern WA and OR. A weak frontal system
will move across western Canada Sunday through Tuesday with the flow
becoming westerly. The main effect of the system in WA and OR will
be gusty winds at times Sunday through Tuesday. Coonfield
AVIATION...18Z TAFS. VFR conditions will prevail over the next
24 hours with mostly clear skies through the period. Winds will be
15-25KT at KDLS with 5-10KT at other locations. Winds will decrease
after 04z. 93
FIRE WEATHER...Previous Discussion...On Thursday night, a back door
cold front will bring strong north winds to the Columbia Basin in
eastern Washington. Winds will begin increasing Thursday afternoon
and evening, with the strongest winds expected between 11 PM and 5
AM Friday morning. Winds will be 15 to 25 mph with gusts to 35 mph.
Relative humidity will also be very low during this period, with
daytime minimums 10 to 15 percent, and overnight recovery only 40 to
60 percent. A Fire Weather Watch has been issued for Thursday
afternoon through Friday evening for the aforementioned area. Any
new or existing fires could potentially spread very rapidly under
these conditions. Cobb
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 94 61 95 60 / 0 0 0 0
ALW 96 67 95 64 / 0 0 0 0
PSC 97 63 98 62 / 0 0 0 0
YKM 98 67 99 63 / 0 0 0 0
HRI 96 62 97 61 / 0 0 0 0
ELN 96 62 97 59 / 0 0 0 0
RDM 92 51 95 52 / 0 0 0 0
LGD 93 55 91 54 / 0 0 0 0
GCD 95 56 93 57 / 0 0 0 0
DLS 92 64 101 64 / 0 0 0 0
&&
.PDT Watches/Warnings/Advisories...
OR...None.
WA...Fire Weather Watch from Thursday afternoon through Friday
evening for WAZ641-675.
&&
78Nearby
Red Flag Warnings in Washington, 2016Red Flag Warnings in Oregon, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.